Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 7, 2012Cameron Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 7, 2012, 7:34 PM CDT for Cameron Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 7:34 PM CDT (00:34 UTC)
Expired
Aug 7, 2012, 8:00 PM CDT
In force
26 min
Issued by
NWS Lake Charles, LA

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 29 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS84 KLCH 080034
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT TUE AUG 7 2012

LAZ074-080100-
EAST CAMERON LA-
734 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 800 PM
CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GIBBSTOWN...MOVING SOUTHWEST
AT 5 MPH. A LARGE FUNNEL CLOUD WAS ALSO REPORTED WITH THIS STORM. 

THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN 
COOLED BOUNDARIES ...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE 
COLLIDE WILL CONTINUE IN THIS AREA.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT 
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND 
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING 
WILL LIKELY BE ISSUED.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GIBBSTOWN AND SWEET LAKE BY 800 PM...

ALSO...THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING 
AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW 
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR 
BUILDING UNTIL THIS STORM HAS PASSED.


LAT...LON 2984 9296 2996 9318 3003 9304 2999 9293

$$

RUA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:34 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 7, 6:34 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 PM CDT TUE AUG 7 2012

.DISCUSSION...
FOR THE 08/00Z TAF ISSUANCE.

&&

.AVIATION...
A FEW POP-UP SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA.
THE BEST CHANCE TO SEE THUNDERSTORM DEVELOPMENT WILL BE IN THE
KAEX AREA WITH AN OUTFLOW BOUNDARY NEARING THAT TERMINAL. WILL
PLACE VCTS FOR KAEX TERMINAL TO COVER THAT WITH VCSH AT ALL OTHER
TERMINALS. ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH LOSS OF
DAYTIME HEATING. WITH NORTHERLY FLOW ALOFT...WILL HAVE TO WATCH
ANY CONVECTION THAT DEVELOPS LATER TONIGHT TO THE NORTH AND
NORTHWEST...AT THIS TIME WILL LEAVE OUT OF TAFS. MAINLY VFR
CONDITIONS EXPECTED FOR THE OVERNIGHT...WITH THE EXCEPTION OF
BRIEF MVFR VISIBILITIES DUE TO PATCHY FOG AT SITES THAT RECEIVE RAINFALL.

AGAIN ON WEDNESDAY AFTERNOON...WITH DAYTIME HEATING AND PLENTY OF
MOISTURE...EXPECTED A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP.

RUA

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT TUE AUG 7 2012/

DISCUSSION...
MID-AFTERNOON SFC ANALYSIS SHOWS HIGH PRESSURE PARKED OVER THE
SERN CONUS KEEPING THE FORECAST AREA UNDER A LIGHT AND VARIABLE
FLOW...WHILE A FRONTAL BOUNDARY IS ANALYZED FROM THE SRN PLAINS
ACROSS THE MISSISSIPPI VALLEY TO THE OHIO VALLEY. WATER VAPOR
IMAGERY SHOWS TROFFING OVER THE ERN CONUS...WITH ONE SHORTWAVE
CROSSING THE MID-MISSISSIPPI VALLEY WHILE ANOTHER IS SEEN FARTHER
UPSTREAM OVER THE NRN PLAINS. REGIONAL 88DS SHOW SMALL SHOWERS AND
STORMS FINALLY BECOMING A LITTLE MORE SCATTERED ABOUT ACROSS THE
REGION THIS AFTERNOON...OTHERWISE SKIES REMAIN PARTLY CLOUDY WITH
TEMPS IN THE LOWER/MID 90S.

EARLY PART OF THE FORECAST REMAINS MOSTLY UNCHANGED WITH THE AREA
REMAINING UNDER THE INFLUENCE OF THE SFC RIDGE TO OUR EAST AND THE
WEAK TROFFING ALOFT ALONG THE EAST COAST. DAYTIME HEATING WILL
COMBINE WITH A MOIST UNSTABLE AIRMASS TO LEAD TO AT LEAST WIDELY
SCATTERED MAINLY AFTERNOON/EVENING CONVECTION THROUGH MID-WEEK.
FORECAST SOUNDINGS INDICATE SLIGHTLY BETTER MOISTURE ACROSS THE
ERN 1/2 OF THE FORECAST AREA THE NEXT FEW DAYS SO AM CARRYING
SLIGHTLY HIGHER POPS FOR THIS REGION. TEMPS SHOULD AGAIN CLIMB
WELL INTO THE 90S EACH AFTERNOON...ESPECIALLY ACROSS THE NRN 1/2
OF THE AREA.

BY THE LATTER PART OF THE WEEK THE STRONGER UPSTREAM SHORTWAVE IS
PROGGED TO DROP SWD THROUGH THE TROF...ACCOMPANIED BY SLIGHTLY
BETTER MOISTURE AND LIFT. MEANWHILE THIS VORT IS PROGGED TO INDUCE
SFC LOW DEVELOPMENT ALONG THE STATIONARY FRONTAL BOUNDARY TO OUR
NORTH...THEN GIVE IT A SLIGHT NUDGE SWD TOWARD THE FORECAST AREA.
THE INCREASING MOISTURE/CLOUD COVER WILL LEAD TO TEMPS A LITTLE
LOWER THAN TODAY...WHILE ULTIMATELY LEADING TO SLIGHTLY HIGHER
POPS FOR FRIDAY WHEN THE SHORTWAVE IS FORECAST TO CROSS THE AREA.
THE FRONT IS PROGGED TO HANG UP OVER THE NRN 1/2 OF THE AREA
BEFORE WASHING OUT THROUGH THE WEEKEND. THIS MINOR FROPA SHOULD
LEAD TO ONLY A SLIGHT COOL DOWN AND THE INTRUSION OF SLIGHTLY DRIER
AIR...MAINLY FOR THE EXTREME NRN ZONES.

THE END OF THE WEEKEND AND EARLY NEXT WEEK LOOK MAINLY DRY AS
DRIER AIR ALOFT IS PROGGED TO FILTER ACROSS THE FORECAST AREA IN
THE WAKE OF THE SHORTWAVE...WHILE RIDGING OVER THE CNTL CONUS
GRADUALLY BUILDS BACK EWD. CANNOT RULE OUT A STRAY SHOWER OR TWO
UNDER THE CAP WITH PLENTIFUL LOW-LEVEL MOISTURE LINGERING...
ESPECIALLY OVER THE SRN ZONES...FOR MONDAY AS SRLY SFC WINDS TAKE
BACK OVER.

MARINE...
WITH HIGH PRESSURE REMAINING IN CONTROL OVER THE COASTAL WATERS
EXPECTING LIGHT WINDS TO PREVAIL THROUGH THE PERIOD. SRLY SWELL
COURTESY OF ERNESTO LOOKS LIKELY BY THURSDAY AS THE STORM CROSSES
THE BAY OF CAMPECHE...WITH WAVE HEIGHTS CLIMBING SLIGHTLY AS A
RESULT. HOWEVER NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  93  75  92  77 /  20  30  20  30  30
KBPT  75  92  75  91  76 /  20  20  20  30  20
KAEX  74  96  74  95  74 /  20  20  20  30  20
KLFT  75  92  75  91  76 /  20  30  20  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 7, 4:21 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT TUE AUG 7 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
080930-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
421 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER DAY WITH SHOWERS AND THUNDERSTORMS ON TAP. STORMS TODAY
WILL PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. STORMS ARE
EXPECTED TO END DURING THE EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE FOR SOME SHOWERS AND THUNDERSTORMS THROUGH THE REST OF
THE WEEK. A WEAK COOL FRONT IS EXPECTED TO MOVE TO THE COAST LATE
IN THE WEEK. THIS WILL ONLY DROP TEMPERATURES A DEGREE OR TWO FROM
NORMAL HIGH TEMPERATURES. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-080930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
421 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
ISOLATED/ SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 7:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT TUE AUG 7 2012

LAZ074-080100-
EAST CAMERON LA-
734 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 800 PM
CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GIBBSTOWN...MOVING SOUTHWEST
AT 5 MPH. A LARGE FUNNEL CLOUD WAS ALSO REPORTED WITH THIS STORM.

THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN
COOLED BOUNDARIES ...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE WILL CONTINUE IN THIS AREA.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING
WILL LIKELY BE ISSUED.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GIBBSTOWN AND SWEET LAKE BY 800 PM...

ALSO...THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING
AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2984 9296 2996 9318 3003 9304 2999 9293

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:26 PM CDTSpecial Weather StatementLCHVernon79 min
Aug 7, 7:36 PM CDTSpecial Weather StatementLCHSabine54 min
Aug 8, 6:46 PM CDTSpecial Weather StatementLCHNewton59 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.